Can I skip my periods?
October 7, 2011 8:36 PM Subscribe
Nuvaring and skipping my periods: is it OK? Do I really need to ramp it up?
posted by two lights above the sea to Health & Fitness (18 answers total) 1 user marked this as a favorite
I am due to replace my first NuvaRing next Thursday, which means I've had it in for over two weeks. I've been menstruating non-stop since I put it in. I would really like to skip my periods until at least the holiday season is over. I'm aware that some breakthrough bleeding is normal, but my main goal is to stop the horrendous PMS that I get during that time of the month.
I am aware that skipping menstruation is a relatively new thing in the medical and science field but that it is common and thought as a safe thing to do. As far as I know, I have no medical conditions that would preclude me from doing this, and my doctor and I have had previous conversations about this (I think her thought was "sure!" but I can't remember exactly). Unfortunately, I got the prescription from Planned Parenthood, and getting an appointment there or with my PCP could take several weeks.
I was set to go ahead to do this (and tell my doctor about it later), but my husband seemed concerned and mentioned that he read it was best to ramp it up. Is this really necessary? I feel like I will just keep getting endless periods for a while, which is pretty much the opposite of what I want. I need stable hormones, no PMS, and fewer periods.
So, to wrap it up:
-Is it OK to skip my periods, ideally to 3-4 times a year?
-Is it necessary to ramp it up?
For those who are on the NuvaRing specifically, can you tell me an additional few things:
-When did your first "breakthrough bleeding" stop? Did it last for the whole first cycle?
-Did you experience some occasional cramping?
-What's your most successful insertion position? I haven't had many problems, although occasionally I do accidentally put it out when I remove my 'pon.
-So far I feel like, if anything, I'm much hungrier and maybe a bit angrier. Did you have similar side effects, and if so, did they subside at all? I'm not sure about the hungrier part being related, as I did recently start a new gym routine.
Thanks in advance!